Doctor insights on:
Going Off Lithium
Varies: If it was helping your sleep and you did not taper down slowly and did not replace than it will take long time to feel better . Seroquel (quetiapine) not only helps with depression mood swings also hep with sleep .Not sure Trileptal you were taking for seizure or mood stopping suddenly have risk of seizure ...Read more
Chemically, lithium is a light, soft, alkali metal. It's very highly reactive, so that in nature it's only found in compound form. It's useful in batteries. As a medication, Lithium Carbonate and citrate can be used to stabilize mood in people with bipolar disorder. In these people it can help with both mania and depression. Blood level monitoring is ...Read more
Depends on level: Depends on how low your serum sodium is on routine testing, if you are slightly low, then you probably don't need to do anything. If your sodium levels are in the 120's, increasing your salt intake may improve your values, but this will be your new diet. There are many new anticonvulsants that treat event related epilepsy that do not produce salt wasting, and have fewer side effects than tegretol. ...Read more
My psychiatrist just took me off my Lexapro (escitalopram) 5mg 1xper day due to im very off balance from it.How long until this off balance thing stops?
Can going off Zoloft (sertraline) cause weight gain/bloating? How do you rectify that without going back on zoloft (sertraline)?
Not usually: Weight gain or boating isn't usually a result of gradually stopping zoloft (sertraline) - bloating can actually improve on zoloft (sertraline). However, in some folks, there are flu-like symptoms that arise from the first couple of weeks of being on zoloft (sertraline). See below for more info. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001017/. ...Read more
They stop me cold turkey on my klonopin (clonazepam) and put me on Depakote for a month had horrible racing thought back on klonopin (clonazepam) they are slowly going away?
If you were having: Tachycardia or palpitations that we're causing you anxiety can feel "fixed" by klonapin; however after daily use, you can get rebound anxiety, which makes symptoms worse. If you haven't had a tilt-table test to rule out postural orthostatic tachycardic syndrome, you might ask your cardiologist. The inderal, (propranolol) in the meantime can help slow your heart rate. Also get a thyroid panel done. ...Read more
Lithium have been off lithium for 19years, feeling manía coming on and self medicating should I go back on it?
See psychiatrist!: If you're off your mood stabilizer, feel mania coming on, and have been "self medicating, " please see a psychiatrist as soon as possible! while lithium may have helped you before, there are newer medications now -- and your condition may now be more complex with the "self medicating." please don't wait for your symptoms to get worse! ...Read more
Ocd, am taking 300 mg luvox and still going back to house to check locks after leave, also on abilify, (aripiprazole) remeron and depekote for bipolar i, what next?
Psychotherapy: What's "next" might be to add psychotherapy to your current treatment -- specifically cognitive behavioral therapy, with exposure and response prevention (erp). This can be really helpful, and increases likelihood of good results for ocd treatment. Speak with your psychiatrist about such referrals. More info here: http://www.Ocfoundation.Org/cbt.Aspx. ...Read moreSee 2 more doctor answers
Be careful: Reducing the dose of any medication needs to handled by the prescribing caregiver. If the lithium is being used for mood stability due to a bipolar diagnosis, a different mood stabilizer would most likely need to take its place. The best and safest approach is to see your caregiver or give them a call. ...Read moreSee 1 more doctor answer
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication. ...Read more
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more
Since coming off Effexor (venlafaxine) XR and on 10mg lovan to deal with withdrawals. I've been having increased appetite? Hungryyyy! why?
Depends: This is best handled by your prescribing physician. Usually decreasing the dose by half every two or three weeks is safe. ...Read more
Yes body knows/respo: Dilantin is prescribed for control of seizures.Too much can cause side effects and body knows when it is too much as blood level goes up body responds with side effects.Same holds true when you take too little, seizures are not controllled.That is the reason to keep the blood level in threpeutic range.So if you are tapering for a reason, your body knows as level falls.Wean off gradually ...Read more